Jump to content

Side Effects Of Statins.

Recommended Posts

Researchers found that study participants who reduced their levels of exercise over time had a 27% greater likelihood of developing heart and blood vessel issues. Those who became more active reduced their risk by as much as 11%.

 

https://www.medicalnewstoday.com/articles/327021.php#1

 

The Sun, Daily Telegraph and Mail Online covered the story, questioning the benefit of statins for people at low risk. They all cited an example from the study of a woman with a 1.4% risk of cardiovascular disease in the next 10 years, saying she would get only a tiny benefit from statins.

 

https://www.nhs.uk/news/medication/would-people-low-risk-heart-disease-benefit-statin-treatment/

Share this post


Link to post
Share on other sites
4 hours ago, El Cid said:

Researchers found that study participants who reduced their levels of exercise over time had a 27% greater likelihood of developing heart and blood vessel issues. Those who became more active reduced their risk by as much as 11%.

 

https://www.medicalnewstoday.com/articles/327021.php#1

 

The Sun, Daily Telegraph and Mail Online covered the story, questioning the benefit of statins for people at low risk. They all cited an example from the study of a woman with a 1.4% risk of cardiovascular disease in the next 10 years, saying she would get only a tiny benefit from statins.

 

https://www.nhs.uk/news/medication/would-people-low-risk-heart-disease-benefit-statin-treatment/

This is very interesting. 

Share this post


Link to post
Share on other sites
On 01/02/2020 at 12:23, El Cid said:

Researchers found that study participants who reduced their levels of exercise over time had a 27% greater likelihood of developing heart and blood vessel issues. Those who became more active reduced their risk by as much as 11%.

 

https://www.medicalnewstoday.com/articles/327021.php#1

 

The Sun, Daily Telegraph and Mail Online covered the story, questioning the benefit of statins for people at low risk. They all cited an example from the study of a woman with a 1.4% risk of cardiovascular disease in the next 10 years, saying she would get only a tiny benefit from statins.

 

https://www.nhs.uk/news/medication/would-people-low-risk-heart-disease-benefit-statin-treatment/

If the benefits of exercise could be given in a pill, it would be hailed as a wonder drug (with no nasty side effects, only good ones like improved mood).

From what I’ve read recently, eating saturated fat doesn’t cause high blood cholesterol and statins, although important for people with predisposed heart conditions and high cholesterol, shouldn’t be dished out to everyone with borderline high cholesterol/ over a certain age. Get active and eat a reasonably balanced diet!

 

 

Share this post


Link to post
Share on other sites
42 minutes ago, redruby said:

Get active and eat a reasonably balanced diet!

People that own a dog live longer, even just walking is good.

Share this post


Link to post
Share on other sites
Posted (edited)

Thought I'd pop back and let you know my results.

 

My GP said to stop the statin for 2 weeks, it took about 12 days but the leg/knee pain has all but gone. I'll let him know at our next visit phone call, and we will see which way forward we go.

 

As said many times in this thread, chat to your GP first, don't just stop taking it. 

Edited by zach

Share this post


Link to post
Share on other sites
On 02/02/2020 at 22:17, El Cid said:

People that own a dog live longer, even just walking is good.

It doesn't feel like it, when you're up at this time getting ready to take him out for a walk!

 

Who needs an alarm clock when you have a dog? 

Share this post


Link to post
Share on other sites
On 22/01/2020 at 19:38, jaffa1 said:

I'm  diverting  a little here but I've  also been told bananas are also good for restless leg syndrome. 

Not heard of that and can't quite see how that would work?  Bananas are a good source of potassium though.

Share this post


Link to post
Share on other sites

Muscle pain is a common side effect of statins.  More rarely, they may cause muscle wasting (rhabdomyolysis).  

 

There is evidence that stopping a statin until the pain symptoms have disappeared, then re-starting again, on the same statin or a different one, may get rid of the muscle pain problem.  Or it may be possible to take a lower dose.  But both these things need to be initiated by your GP and should never be done unless under medical supervision.  

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.